Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 214, NWS Springfield, MO

June 29, 2001Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 29, 2001, 7:43 PM CDT for Texas County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 2001, 7:43 PM CDT (00:43 UTC)
Expired
Jun 29, 2001, 8:45 PM CDT
In force
62 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Texas County, MO

The radar

The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
821 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 300043
SVRSGF
MOC215-300145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI

* UNTIL 845 PM CDT

* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES NORTHWEST OF HOUSTON...MOVING
  NORTHEAST AT 5 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE
  HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  TEXAS COUNTY.

THE TO/WNS OF SUCESS...PLATO...ROBY AND HAZELTON ARE ALSO IN THE PATH
OF THIS STORM.

LAT...LON 3738 9226 3735 9210 3741 9188 3759 9178
          3760 9202 3760 9225

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:01 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 29, 3:01 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT FRI JUN 29 2001

THINGS A BIT SLOWER TO GET GOING VERSUS THE THE PAST THREE DAYS...AT
LEAST SO FAR. 12Z SOUNDING SHOWING 5H TEMPERATURES A COUPLE OF
DEGREES WARMER THAN YESTERDAY. STILL...UPPER LOW CENTERED REMAINS
OVER SOUTHERN MO...WITH ISOLATED TO WIDELY SCATTERED ACTIVITY POPPING
UP. MODIFIED 12Z SOUNDING YIELDS CAPES OF 2000-2500 J/KG. SO
ADDITIONAL DIURNAL ACTIVITY IS EXPECTED. PERSISTENT CONVECTION ALSO
REMAINS IN PLACE FROM LAST NIGHT'S ACTIVITY ASSOCIATED WITH LEFT EXIT
REGION OF 25H JET. THIS ACTIVITY HAS THROWN OFF SOME WEAK OUTFLOW
BOUNDARIES INTO SW MO. AS WITH PAST DAYS...WILL CARRY AN EVENING RAIN
CHANCE EVERYWHERE. MOST OF THE ACTIVITY SHOULD DIE OFF BY MIDNIGHT.

MAIN FORECAST CHALLENGE WILL BE RAIN CHANCES OVER THE WEEKEND.
ETA/AVN REMAIN SIMILAR IN SHEARING OUT UPPER LOW OVER MO WHILE
DEVELOPING ANOTHER MIDLEVEL CIRCULATION OVER THE TX GULF COAST.
WATER VAPOR SHOWING THIS SECOND CIRCULATION NICELY. AS A RESULT...
WARMING MIDLEVEL TEMPERATURES SHOULD LESSEN RAIN CHANCE TOMORROW.
WITH 5H HEIGHTS BUILDING INTO THE FORECAST AREA SATURDAY NIGHT AND
SUNDAY...RAIN CHANCES SEEM NEAR NIL FOR LATE IN THE WEEKEND. COLD
FRONT SINKS INTO NORTHERN MO ON SUNDAY...BUT BELIEVE ANY ACTIVITY
WILL REMAIN WELL TO THE NORTH.

IN THE EXTENDED...HEIGHTS BUILD OUT WEST AND NORTHWEST FLOW BECOMES
ESTABLISHED OVER THE REGION. MRF PUSHES FRONT INTO SOUTHERN MO
WEDNESDAY AND INTO NORTHERN AR ON THURSDAY. PROXIMITY OF FRONT
COUPLE WITH NORTHWEST FLOW SPELL A CHANCE FOR RAIN WEDNESDAY AND
THURSDAY.

PRELIMINARY FORECAST ONLY:

FCSTID = 26/DSA
SGF   64  83  65  O86 /  50  30  30  10
JLN   65  85  67  88 /  50  30  30  10
UNO   64  82  64  84 /  50  30  30  10
VIH   64  83  64  84 /  50  30  20  10

.SGF...
MO...NONE.
KS...NONE.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:00 PM CDTFlash Flood WarningSGFStone4 hr
Jun 29, 7:48 PM CDTSevere Thunderstorm WarningSGFShannon57 min
Jun 30, 2:52 PM CDTSevere Thunderstorm WarningSGFGreene38 min
Jun 30, 4:40 PM CDTSevere Thunderstorm WarningSGFDouglas50 min
Jun 30, 5:17 PM CDTFlash Flood WarningSGFWright4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.